MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1896-5045S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that: "i am contacting you regarding a dispute that has arisen in the orthopaedic surgery on a locking screw reference 18965045s (lot: k09fe39 - implantation deadline: (b)(6) 2025).The surgeon reported that the locking screw thread frayed into the nail during insertion and removal, resulting in extraction difficulties and the creation of intramedullary debris." additional information received from the customer - 09/06/2021: "the operation was completed correctly with a longer operation time of between 15 and 30 minutes and the need for a larger approach due to the need to remove the more difficult material.".
 
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
Please note corrections to section d1, d4 (catalog number, lot number and gtin) and g4.The reported event could be confirmed, since the device was returned for evaluation and matches the alleged failure mode.Device inspection revealed the following: the received locking screw exhibited significant deformation at the screw head and at the threads.The threads look absolutely splayed.The edges have become flat.Most likely the screw was misaligned during insertion, added with high amount of force.The screw head is also observed to be deformed, but that is most likely caused during extraction.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation the root cause of the issue is deemed to be user related.The manner of deformation indicates towards an improper insertion of the screw, most likely involving an interaction with a metallic part (in this case, nail).If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The customer reported that: "i am contacting you regarding a dispute that has arisen in the orthopaedic surgery on a locking screw reference (b)(4) (lot: k09fe39 - implantation deadline: 31/12/2025).The surgeon reported that the locking screw thread frayed into the nail during insertion and removal, resulting in extraction difficulties and the creation of intramedullary debris." additional information received from the customer - 09/06/2021: "the operation was completed correctly with a longer operation time of between 15 and 30 minutes and the need for a larger approach due to the need to remove the more difficult material.".

Brand Name
LOCKING SCREW, FULLY THREADED T2 TIBIA Ø5X50 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
marilyne chaumont
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key12505288
Report Number0009610622-2021-00699
Device Sequence Number5169578
Product Code HSB
UDI-Device Identifier04546540202505
UDI-Public04546540202505
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K032244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 11/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model Number1896-5045S
Device Catalogue Number18965050S
Device Lot NumberK093BEA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer10/21/2021
Initial Report FDA Received Date09/21/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown